Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 3:50 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 3:50 PM EDT (19:50 UTC)
- Expired
- Apr 8, 2020, 4:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:20 PM EDT | TSTM WND DMG | Athens, WV | LARGE TREE DOWN ON MERCER SPRINGS RD. |
| Apr 8, 4:25 PM EDT | TSTM WND DMG | 1 Ene Athens, WV | TREE DOWN ON RED SULPHUR TURNPIKE. |
| Apr 8, 4:25 PM EDT | HAIL 0.5 | 1 N Red Sulphur Spring, WV | |
| Apr 8, 4:27 PM EDT | HAIL 1.5 | 1 N Rich Creek, VA | HAIL THE SIZE OF SILVER DOLLAR IN RICH CREEK. TIME ESTIMATED FROM RADAR. |
| Apr 8, 4:37 PM EDT | HAIL 1 | 4 Ese Peterstown, VA | QUARTER SIZE HAIL REPORTED NEAR RIPPLEMEAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
791
WUUS51 KRNK 081950
SVRRNK
VAC071-WVC055-063-089-082030-
/O.NEW.KRNK.SV.W.0022.200408T1950Z-200408T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
350 PM EDT Wed Apr 8 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
North central Giles County in southwestern Virginia...
Summers County in southeastern West Virginia...
Mercer County in southeastern West Virginia...
Western Monroe County in southeastern West Virginia...
* Until 430 PM EDT.
* At 350 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Shady Spring to Coal City to
near Twin Falls State Park, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Princeton...
Hinton...
Narrows...
Athens...
Peterstown...
Matoaka...
and Camp Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3743 8131 3742 8128 3746 8131 3751 8121
3758 8119 3760 8114 3759 8109 3764 8107
3770 8098 3771 8098 3770 8092 3767 8090
3768 8088 3774 8092 3777 8089 3782 8094
3752 8050 3735 8076 3728 8119 3740 8132
TIME...MOT...LOC 1950Z 310DEG 42KT 3779 8102 3768 8118 3766 8148
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
726
WWUS51 KRNK 082002
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT Wed Apr 8 2020
VAC071-WVC055-063-089-082030-
/O.CON.KRNK.SV.W.0022.000000T0000Z-200408T2030Z/
Giles VA-Summers WV-Mercer WV-Monroe WV-
402 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTH CENTRAL GILES...SUMMERS...MERCER AND WESTERN MONROE
COUNTIES...
At 402 PM EDT, severe thunderstorms were located along a line
extending from Hinton to Flat Top to Mullens, moving southeast at 50
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Princeton...
Hinton...
Narrows...
Athens...
Peterstown...
Matoaka...
and Camp Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3743 8131 3742 8128 3746 8131 3751 8121
3758 8119 3760 8114 3759 8109 3764 8107
3770 8098 3771 8098 3770 8092 3767 8090
3768 8088 3774 8092 3777 8089 3782 8094
3752 8050 3735 8076 3728 8119 3740 8132
TIME...MOT...LOC 2002Z 315DEG 46KT 3768 8093 3757 8109 3755 8139
HAIL...1.25IN
WIND...60MPH
$$
DS716
WWUS51 KRNK 082019
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
419 PM EDT Wed Apr 8 2020
VAC071-WVC055-063-089-082030-
/O.CON.KRNK.SV.W.0022.000000T0000Z-200408T2030Z/
Giles VA-Summers WV-Mercer WV-Monroe WV-
419 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTH CENTRAL GILES...SOUTHERN SUMMERS...MERCER AND WESTERN
MONROE COUNTIES...
At 418 PM EDT, severe thunderstorms were located along a line
extending from near Wayside to near Lick Creek to near Matoaka,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Princeton...
Narrows...
Athens...
Peterstown...
Matoaka...
Camp Creek...
and Pipestem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3743 8131 3742 8128 3746 8131 3751 8121
3758 8119 3754 8094 3766 8071 3752 8050
3735 8076 3728 8119 3740 8132
TIME...MOT...LOC 2018Z 309DEG 44KT 3755 8074 3744 8090 3742 8120
HAIL...1.25IN
WIND...60MPH
$$
DS943
WWUS51 KRNK 082030
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT Wed Apr 8 2020
VAC071-WVC055-063-089-082037-
/O.EXP.KRNK.SV.W.0022.000000T0000Z-200408T2030Z/
Giles VA-Summers WV-Mercer WV-Monroe WV-
430 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL
GILES...SOUTHERN SUMMERS...MERCER AND WESTERN MONROE COUNTIES WILL
EXPIRE AT 430 PM EDT...
The storms which prompted the warning have moved out of most of the
area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia...and southeastern West
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwest Monroe County, southeast Mercer County, and all of Giles
County until 445 PM.
LAT...LON 3743 8131 3742 8128 3746 8131 3751 8121
3758 8119 3754 8094 3766 8071 3752 8050
3735 8076 3728 8119 3740 8132
TIME...MOT...LOC 2027Z 310DEG 42KT 3748 8063 3737 8079 3735 8109
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:21 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 8, 3:21 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 321 PM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front will over the upper Mid-West will move southeast across the Ohio Valley tonight, then across the Mid Atlantic Region Thursday. Scattered showers and thunderstorms will precede the front. Behind the front, look for strong and gusty northwest winds and much colder temperatures. && .NEAR TERM /THROUGH THURSDAY/... As of 300 PM EDT Wednesday... Severe thunderstorm Watch #087 is in effect until 8PM for the Roanoke/New River/and Greenbrier Valleys. Scattered thunderstorms are developing ahead of a southward- advancing cold front from northern KY into central WV. Heating ahead of the boundary has allowed instability to increase, resulting in MLCAPE from 500-1500 J/kg in a corridor from southwestern Virginia northwest into southern West Virginia. Modestly steep midlevel lapse rates around 7-7.5 C/km and strong vertical shear, resulting in long, straight hodographs, will favor supercells capable of large hail. Furthermore, steepening low level lapse rates could increase potential for damaging wind gusts. This convection will track east/southeast through broad northwesterly flow regime, and may spread to the VA/NC border by sunset. After sunset expect this activity to wane with lull in the precipitation threat after from 10 PM to 2AM... then ramping back up again late tonight. A strong cold front will cross overhead on Thursday morning. A line of showers and thunderstorms will precede the frontal boundary and could pose a marginal risk of severe weather due to damaging winds. Behind the front, winds will sharply increase from the northwest, and confidence is growing that a wind advisory may be needed for Thursday afternoon and Thursday night along the Blue Ridge. For now, the wind threat is highlighted in the HWO. Temperatures tonight will be quite mild with many areas remaining in the 60s for lows, except where any thunderstorm outflow or rain occurs which could allow temperatures to drop into the 50s. A brief spike in temperature back into the 70s may occur Thursday once the morning thunderstorms clear, but all indications point to steady or falling temperatures in the mountains with morning temperatures in the 50s/60s mountains, falling into the upper 40s by the end of the day. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM EDT Wednesday... Flow between a large vertically stacked closed low moving through New England and a large high pushing in from the mid Mississippi valley will bring string gusty winds and much colder air into the Appalachians and central mid Atlantic region into the weekend. Expect winds will be gusting over 45 mph Thursday night into Friday especially at the higher elevations west of the Blue Ridge. A secondary surge of cold air will arrive as the upper vorticity axis pushes through Thursday night and this will squeeze out moisture in upslope snow showers west of the Ridge with some accumulation possible. Snow showers will dissipate Friday morning but the gust conditions will continue into Friday night. With the surface high centered over the region and low amplitude ridging aloft expect quiet weather for Saturday. Highs Saturday will be running about 10 degrees below normal with mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation for Saturday will boost temperatures into the lower 60s east, mid/upper 50s west. Looks like potential for frost east of the Ridge Friday night where winds can diminish in the low spots. && .LONG TERM /SUNDAY THROUGH TUESDAY/... As of 200 PM EDT Wednesday... Closed low over the southwestern US will open up with energy ejecting out and moving into the middle Atlantic region by Sunday. This is a very dynamic system with the main surface low passing to our west as it moves northward into the Great Lakes region. Current guidance indicates the best threat for severe weather will be off to our south. However, with this much energy in play the system bears watching to see if the low level jet can advect more unstable air into the region and bring the severe threat into our neck of the woods. Any way you slice it, Sunday looks wet with unsettled conditions continuing through the first part of next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 1145 AM EDT Wednesday... Weak outflow boundary bisects the forecast area from BLF-GSO. This boundary is expected to be the focus for scattered showers and thunderstorms this afternoon and evening. Winds aloft are out of the west northwest. Cell movement for any deep convection is expected to be to the east-southeast at 30 kts. Isolated severe storms are possible with wind gusts 40-50kts. All thunderstorms which develop will likely contain at least small hail. The more robust cores may contain hail stones up to an inch in diameter. MVFR ceilings are favored across the mountains with VFR cloud bases east of the Blue Ridge. Thunderstorms will produce localized IFR. IFR cigs are also possible along the ridge crests tonight especially along the western slopes vcnty of KBLF. Overnight, a new squall line is expected to reach the area from the west, but most likely after 06Z. Forecast confidence = moderate. Extended Aviation Discussion... A strong cold front crosses the area Thursday morning with widespread MVFR conditions due to clouds and precipitation. Winds will be strong and gusty behind the front Thursday night. Colder high pressure builds into the area on Friday. In general winds will be diminishing and ceilings will improve to VFR except some lingering MVFR in the mountains. Another system may bring rain our way later Saturday with sub- VFR ceilings, though at the moment confidence is low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...MBS LONG TERM...MBS AVIATION...PM
Hazardous weather outlook, Apr 8, 2:16 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 216 PM EDT Wed Apr 8 2020 NCZ003>006-019-020-VAZ043>047-058-059-091830- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 216 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this evening. Strong wind gusts and large hail would be the main concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected early Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. A Wind Advisory will likely be needed for this area with later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001-002-018-VAZ019-020-023-024-033>035-091830- Ashe-Alleghany NC-Watauga-Alleghany VA-Bath-Botetourt-Rockbridge- Franklin-Bedford-Amherst- 216 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northwest North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this evening. Strong wind gusts and large hail would be the main concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. A Wind Advisory may be needed for all or part of this area with later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>018-022-032-WVZ042>044-507-508-091830- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Roanoke-Patrick-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 216 PM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Storms with damaging wind gusts and hail are possible this this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. A Wind Advisory may be needed for all or part of this area with later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 8, 10:11 AM EDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1011 AM EDT Wed Apr 8 2020
WVZ043-507-508-081445-
Western Greenbrier-Summers-Eastern Greenbrier-
1011 AM EDT Wed Apr 8 2020
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT GREENBRIER
AND SUMMERS COUNTIES...
At 1000 AM EDT, radar indicated an area of showers with embedded
thunderstorms moving southeast out of central West Virginia, headed
for the Greenbrier Valley. These storms will be accompanied by
periods of heavy rain. Winds in excess of 30 mph and pea size hail
are also possible.
Locations impacted include...
Lewisburg...
Hinton...
White Sulphur Springs...
Ronceverte...
Rainelle...
and Alderson.
Some localized flooding may occur. Do not drive your vehicle through flooded
roadways.
LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
3769 8029 3773 8066 3743 8086 3759 8109
3772 8097 3768 8088 3782 8094 3787 8075
3795 8081 3799 8077 3806 8080 3806 8087
3810 8088 3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 1403Z 308DEG 34KT 3815 8096
11Local storm report, Apr 8, 10:23 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 6 NNE YOST 38.13N 79.50W
04/07/2020 E0.70 INCH BATH VA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
VFJSpecial weather statement, Apr 8, 10:49 AM EDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1049 AM EDT Wed Apr 8 2020
VAZ018>020-023-024-WVZ043-044-507-508-081515-
Botetourt-Bath-Craig-Rockbridge-Alleghany-Western
Greenbrier-Summers-Eastern Greenbrier-Monroe-
1049 AM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...ROCKBRIDGE...BATH AND BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...GREENBRIER...SUMMERS AND MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA...THE CITY OF COVINGTON...THE CITY OF
BUENA VISTA AND THE CITY OF LEXINGTON...
At 1047 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Nimrod Hall to Pipestem. Movement
was southeast at 50 mph.
Gusty winds and isolated flooding problems in low areas are possible
with these storms.
Locations impacted include...
Alleghany...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
Lewisburg...
and Hinton.
LAT...LON 3805 8026 3806 7996 3823 7985 3786 7914
3745 7959 3748 7968 3741 7981 3731 7985
3742 8007 3732 8043 3748 8051 3738 8076
3759 8109 3772 8097 3768 8088 3782 8094
3787 8075 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1447Z 298DEG 41KT 3796 7969 3754 8094
RRLocal storm report, Apr 8, 11:41 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 1 WSW TOGA 37.49N 78.64W
04/08/2020 BUCKINGHAM VA 911 CALL CENTER
A LINE OF SHOWERS AND THUNDERSTORMS WITH
STRONG WINDS BLEW A TREE DOWN ON PEARSON
DRIVE.
&&
RRLocal storm report, Apr 8, 3:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NW LINDSIDE 37.46N 80.68W
04/08/2020 E1.00 INCH MONROE WV PUBLIC
&&
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:50 AM EDT | Special Weather Statement | RNK | Greenbrier | 55 min |
| Apr 8, 10:11 AM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 34 min |
| Apr 8, 10:49 AM EDT | Special Weather Statement | RNK | Greenbrier, Monroe, Summers | 26 min |
| Apr 8, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 57 min |
| Apr 8, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 66 min |
| Apr 8, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe | 23 min |
| Apr 8, 4:33 PM EDT | Special Weather Statement | RNK | Mercer | 12 min |
| Apr 7, 9:09 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 66 min |
| Apr 7, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 22 min |
| Apr 7, 10:41 PM EDT | Special Weather Statement | RNK | Amherst | 49 min |
| Apr 7, 11:17 PM EDT | Special Weather Statement | RNK | Buckingham | 58 min |
| Apr 8, 5:38 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 41 min |
| Apr 8, 6:15 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 60 min |
| Apr 8, 6:36 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 54 min |
| Apr 8, 3:37 PM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 18 min |
| Apr 8, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Apr 8, 4:07 PM EDT | Special Weather Statement | RNK | Floyd, Franklin | 38 min |
| Apr 8, 4:39 PM EDT | Special Weather Statement | RNK | Franklin | 51 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more | 33 min |
| Apr 8, 4:45 PM EDT | Special Weather Statement | RNK | City of Danville | 45 min |
| Apr 8, 4:46 PM EDT | Special Weather Statement | RNK | Tazewell | 29 min |
| Apr 8, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 48 min |
| Apr 8, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Apr 8, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more | 23 min |
| Apr 8, 5:16 PM EDT | Special Weather Statement | RNK | City of Danville | 44 min |
| Apr 8, 5:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 32 min |
| Apr 8, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 46 min |
| Apr 8, 5:34 PM EDT | Special Weather Statement | RNK | Carroll, Smyth, Wythe | 26 min |
| Apr 8, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 23 min |
| Apr 8, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe | 42 min |
| Apr 8, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| Apr 8, 6:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 59 min |
| Apr 8, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 31 min |
| Apr 8, 6:29 PM EDT | Special Weather Statement | RNK | Grayson | 31 min |
| Apr 8, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.